Adverse events related to the new psychoactive substance 3-fluorophenmetrazine – results from the Swedish STRIDA project

@article{Bckberg2016AdverseER,
  title={Adverse events related to the new psychoactive substance 3-fluorophenmetrazine – results from the Swedish STRIDA project},
  author={Matilda B{\"a}ckberg and Jenny Westerbergh and Olof Beck and Anders Helander},
  journal={Clinical Toxicology},
  year={2016},
  volume={54},
  pages={819 - 825}
}
Abstract Background: New psychoactive substances (NPS) are often poorly pharmacologically documented and the production is unregulated, implying high risks for toxic side effects. This report from the STRIDA project describes analytically confirmed non-fatal intoxications involving the phenmetrazine analogue 3-fluorophenmetrazine (3-FPM). Study design and methods: Observational case series of patients with suspected acute NPS exposure requiring hospital care. Blood and urine samples were… 
Drug trends and harm related to new psychoactive substances (NPS) in Sweden from 2010 to 2016: Experiences from the STRIDA project
TLDR
The STRIDA project provided a good overview of the current drug situation in Sweden and demonstrated a widespread use and rapid turnover of many different psychoactive substances.
Epidemiology of NPS Based Confirmed Overdose Cases: The STRIDA Project.
TLDR
The STRIDA project has been shown to serve as an effective early warning system for NPS by collecting data on incidence, distribution, and adverse effects and has supported healthcare professionals in the knowledge and critical care of intoxications caused by a wide range of novel substances.
Multiple Drug-Toxicity Involving Novel Psychoactive Substances, 3-Fluorophenmetrazine and U-47700.
TLDR
The case history, autopsy and toxicological findings of a fatality involving the designer drugs 3-FPM and U-47700 are presented for the first time in the literature and the potential overlap between recreational and fatal concentrations for some NPS is discussed.
Novel psychoactive substances: overdose of 3-fluorophenmetrazine (3-FPM) and etizolam in a 33-year-old man
TLDR
This report discusses a 33-year-old unconscious man presenting with coingestion of a novel stimulant 3-fluorophenmetrazine with a rarely used benzodiazepine etizolam, which developed seizure-like activity and delayed widespread T-wave inversions, both of which ultimately resolved without sequelae.
Method validation and preliminary pharmacokinetic studies on the new designer stimulant 3-fluorophenmetrazine (3-FPM).
TLDR
A liquid chromatography-electrospray ionization-tandem mass spectrometry (LC-ESI-MS/MS) method was developed, validated for urine and serum, and used to quantify 3-FPM in samples obtained during a controlled self-experiment and proved to be linear, selective and sufficiently sensitive.
Toxicokinetics of NPS: Update 2017.
  • M. Meyer
  • Biology
    Handbook of experimental pharmacology
  • 2018
TLDR
The present review shows that the NPS market is still highly dynamic and that studies regarding their toxicokinetics are necessary to understand risks associated with their consumption and that papers dealing with the mechanistic reasons behind acute and chronic toxicity are still lacking.
...
...

References

SHOWING 1-10 OF 33 REFERENCES
Characteristics of analytically confirmed 3-MMC-related intoxications from the Swedish STRIDA project
TLDR
The majority of patients with analytically confirmed 3-MMC exposure had sympathomimetic features similar to those associated with mephedrone intoxication, however, the high incidence of co-exposure to other drugs makes the clinical interpretation difficult.
Opioid intoxications involving butyrfentanyl, 4-fluorobutyrfentanyl, and fentanyl from the Swedish STRIDA project
TLDR
Analysis of two “butyrfentanyl” NPS products brought to hospital by patients showed that the 10-fold more potent fentanyl was the main active ingredient in both, alarming, given the narrow range between a safe and a lethal dose for opioids.
Intoxications by the dissociative new psychoactive substances diphenidine and methoxphenidine
TLDR
The adverse effects noted in analytically confirmed cases of NPS intoxication involving diphenidine or MXP were similar to those reported for other dissociative substances such as ketamine and methoxetamine, but the high proportion of polysubstance use might have played a role in the intoxication and clinical features in some cases.
MT-45, a new psychoactive substance associated with hearing loss and unconsciousness
TLDR
MT-45 should be added to the growing list of harmful NPS causing life-threatening poisonings, and rapid actions taken to make it a controlled substance.
Intoxications involving MDPV in Sweden during 2010–2014: Results from the STRIDA project
TLDR
The main clinical manifestations reported in patients testing positive for MDPV included agitation, tachycardia, and hypertension, which were observed in 130 (67%), 106 (56%), and 65 (34%) cases, respectively, as well as the decline to an almost zero level.
Intoxications involving the fentanyl analogs acetylfentanyl, 4-methoxybutyrfentanyl and furanylfentanyl: results from the Swedish STRIDA project
TLDR
Potentially life-threatening opioid toxicity was seen in acute intoxications involving acetylfentanyl, 4-methoxybutyrfentanyl, and furanylfentanyl between April and November 2015.
Identification of novel psychoactive drug use in Sweden based on laboratory analysis – initial experiences from the STRIDA project
TLDR
The initial results of the STRIDA project have documented use of a broad variety of new psychoactive substances among mainly young people all over Sweden.
Phencyclidine analog use in Sweden—intoxication cases involving 3-MeO-PCP and 4-MeO-PCP from the STRIDA project
TLDR
Clinical and bioanalytical data from analytically confirmed non-fatal intoxications associated with 3- and/or 4-MeO-PCP within the STRIDA project constitute an important basis for the assessment of NPS hazard and availability.
Designer benzodiazepines: A new challenge
TLDR
It is pointed out that designer benzodiazepines have become a rapidly growing class of drugs of abuse in their own right in the last two years and that mental health professionals should be aware of this new development.
...
...